Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 37, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 19, 2014, 2:51 PM MST. It took effect at Dec 20, 2014, 2:00 AM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2014, 2:51 PM MST (21:51 UTC)
- In effect from
- Dec 20, 2014, 2:00 AM MST
- Expired
- Dec 21, 2014, 4:54 PM MST
- In force
- 39 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
133 WWUS75 KTFX 192151 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 251 PM MST FRI DEC 19 2014 MTZ009-048-201300- /O.NEW.KTFX.HW.W.0037.141220T0900Z-141222T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 251 PM MST FRI DEC 19 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 AM SATURDAY TO 5 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 5 PM MST SUNDAY. * TIMING AND WINDS: WIND GUSTS WILL GRADUALLY STRENGTHEN EARLY SATURDAY MORNING...REACHING NEAR 60 MPH AT FAVORED LOCATIONS ADJACENT TO THE ROCKY MOUNTAIN FRONT. WIND GUSTS WILL TAPER TO AROUND 30 MPH LATER SATURDAY AND SATURDAY NIGHT...THEN BECOME STRONGER ON SUNDAY MORNING. WIND GUSTS ON SUNDAY WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044>046-049-201300- /O.NEW.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD...FAIRFIELD 251 PM MST FRI DEC 19 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING AND WINDS: A STRONG PACIFIC WEATHER SYSTEM WILL CROSS THE ROCKY MOUNTAINS ON SUNDAY. WIND GUSTS COULD REACH 40 MPH OVER A WIDE AREA OF THE PLAINS EAST OF THE ROCKY MOUNTAIN FRONT. ISOLATED GUSTS COULD EXCEED 60 MPH AT FAVORED LOCATIONS. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... CHESTER...CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
741 WWUS75 KTFX 201019 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 319 AM MST SAT DEC 20 2014 MTZ009-048-202230- /O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 319 AM MST SAT DEC 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * TIMING AND WINDS: STRONG WIND GUSTS WILL TAPER TO AROUND 30 MPH LATER TODAY THEN BECOME STRONGER AGAIN LATE TONIGHT AND SUNDAY MORNING. WIND GUSTS LATE TONIGHT AND SUNDAY WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044>046-049-202230- /O.CON.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD...FAIRFIELD 319 AM MST SAT DEC 20 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING AND WINDS: A STRONG PACIFIC WEATHER SYSTEM WILL CROSS THE ROCKY MOUNTAINS ON SUNDAY. WIND GUSTS COULD REACH 40 MPH OVER A WIDE AREA OF THE PLAINS EAST OF THE ROCKY MOUNTAIN FRONT. ISOLATED GUSTS COULD EXCEED 60 MPH AT FAVORED LOCATIONS. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... CHESTER...CUT BANK * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
442 WWUS75 KTFX 202152 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 252 PM MST SAT DEC 20 2014 MTZ009-048-211200- /O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 252 PM MST SAT DEC 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY. * TIMING AND WINDS: WEST WINDS WILL INCREASE AGAIN LATE TONIGHT AND CONTINUE THROUGH SUNDAY MORNING. WIND GUSTS LATE TONIGHT AND SUNDAY WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ010-044>046-049-211200- /O.CON.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD...FAIRFIELD 252 PM MST SAT DEC 20 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. * TIMING AND WINDS: A STRONG PACIFIC WEATHER SYSTEM WILL CROSS THE ROCKY MOUNTAINS ON SUNDAY. WIND GUSTS COULD REACH 40 MPH OVER A WIDE AREA OF THE PLAINS EAST OF THE ROCKY MOUNTAIN FRONT. ISOLATED GUSTS COULD EXCEED 60 MPH AT FAVORED LOCATIONS. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...SHELBY... CHESTER...CUT BANK. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
787 WWUS75 KTFX 211020 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 320 AM MST SUN DEC 21 2014 MTZ010-044>046-049-211130- /O.CAN.KTFX.HW.A.0026.141221T1200Z-141222T0000Z/ EASTERN GLACIER-TOOLE-LIBERTY-EASTERN PONDERA-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...SHELBY...CHESTER... CONRAD...FAIRFIELD 320 AM MST SUN DEC 21 2014 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WATCH. VERY STRONG WINDS ARE STILL EXPECTED TODAY HOWEVER DAMAGING WIND SPEEDS AND GUSTS ARE NOT EXPECTED. $$ MTZ012-013-050-051-212230- /O.EXB.KTFX.HW.W.0037.141221T1800Z-141222T0500Z/ CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE 320 AM MST SUN DEC 21 2014 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MST THIS EVENING. * TIMING AND WINDS: WEST WINDS WILL STRENGTHEN TODAY AND CONTINUE INTO THIS EVENING. STRONGEST WINDS ARE EXPECTED AT HIGHER ELEVATIONS. WIND GUSTS WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-212230- /O.EXA.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS 320 AM MST SUN DEC 21 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE THROUGH THE DAY. WIND GUSTS WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-048-212230- /O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 320 AM MST SUN DEC 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE THROUGH THE DAY. WIND GUSTS WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
685 WWUS75 KTFX 212140 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 240 PM MST SUN DEC 21 2014 MTZ013-212245- /O.CAN.KTFX.HW.W.0037.000000T0000Z-141222T0500Z/ CHOUTEAU- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON 240 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED. $$ MTZ053-054-220000- /O.EXB.KTFX.HW.W.0037.141222T0000Z-141222T0500Z/ BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND... WHITE SULPHUR SPRINGS 240 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM MST THIS EVENING. * TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE INTO THE EVENING. WIND GUSTS WILL EXCEED 60 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...TOWNSEND. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-014-048-220000- /O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CHOTEAU 240 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND WINDS: STRONG WEST WINDS WILL CONTINUE THROUGH THE DAY. WIND GUSTS WILL EXCEED 60 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...FLESHER PASS...HELENA...LINCOLN... MACDONALD PASS... ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-050-051-220000- /O.CON.KTFX.HW.W.0037.000000T0000Z-141222T0500Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 240 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM MST THIS EVENING. * TIMING AND WINDS: WEST WINDS WILL CONTINUE INTO THIS EVENING. STRONGEST WINDS ARE EXPECTED AT HIGHER ELEVATIONS. WIND GUSTS WILL EXCEED 65 MPH AT TIMES. * OTHER IMPACTS: STRONG CROSS WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
794 WWUS75 KTFX 212354 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 454 PM MST SUN DEC 21 2014 MTZ009-014-048-220100- /O.CAN.KTFX.HW.W.0037.000000T0000Z-141222T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... FLESHER PASS...HELENA...LINCOLN...MACDONALD PASS...ROGERS PASS... CHOTEAU 454 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL BE GUSTY FOR A FEW MORE HOURS BUT HIGH WINDS ARE NO LONGER EXPECTED. $$ MTZ053-054-220100- /O.CAN.KTFX.HW.W.0037.141222T0000Z-141222T0500Z/ BROADWATER-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...TOWNSEND... WHITE SULPHUR SPRINGS 454 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL BE GUSTY FOR A FEW MORE HOURS BUT HIGH WINDS ARE NO LONGER EXPECTED. $$ MTZ012-050-051-220100- /O.CAN.KTFX.HW.W.0037.000000T0000Z-141222T0500Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD...LEWISTOWN...LEWISTOWN DIVIDE 454 PM MST SUN DEC 21 2014 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS WILL BE GUSTY FOR A FEW MORE HOURS BUT HIGH WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 19, 10:55 AM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Dec 19, 10:55 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1055 AM MST Fri Dec 19 2014 UPDATED AVIATION DISCUSSION .UPDATE... Webcams this morning show periods of snow occurring across the southwest, including Monida and Raynolds passes, Big Sky and West Yellowstone. Raised near-term PoPs for today and tonight based on the NAM to reflect this early activity. Snow accumulation of 1 to 3 inches is expected for these areas through Saturday morning. Winter weather advisories will not be issued for tonight, although travelers through this area should expect snow covered roads. Winds speeds along the Rocky Mountain front were raised along the Rocky Mountain Front as a lee trough begins to form. Areas of light freezing rain remain possible tonight for areas generally north and east of the Bears Paw Mountains. Nutter && .AVIATION... UPDATED 1755Z. A cold front will sweep from west to east through the forecast area this evening and it will be followed by a weather disturbance aloft. Expect generally VFR conditions however mountains will be obscured in snow until late tonight. Have moderate confidence in the timing of the weather and how low ceilings will go but for the plains have low confidence in the type of precipitation. For instance at KGTF/KLWT/KHVR precipitation could be either rain or snow or even freezing rain. Should freezing rain develop do not think it would last more than an hour. Over the plains skies should clear rapidly behind the weather disturbance. BZN taf...as mentioned above have moderate confidence in the timing of the threat of precipitation. The cold front should move through the area during the 04z to 05z time frame but should not notice much of a change with winds. That is the winds should remain light. Although there is a prob group for MVFR conditions in snow from 04z to 08z..there could even be a brief period of IFR conditions in snow during this same time frame. Should these IFR conditions develop they would last no more than an hour. Also note that nearby mountains could be obscured in snow during the 04z to 08z time frame. Blank && .PREV DISCUSSION... /ISSUED 438 AM MST Fri Dec 19 2014/ Tonight through Sunday...A high pressure ridge will be over the Rockies and moving over the zones during the day. To the west, a low pressure trof will move over the West Coast during the day. Decent dynamics develop as the trof crosses the Rockies although this will be a fast-moving feature and little time for development of weather. Best lift with this system will be Friday night over the southwest zones. However, a chance for mixed snow and rain are expected tonight over central and northern portions of the CWA. Will include some freezing rain in the grids after midnight as the surface conditions cool. The upper level trof will move over the zones by early Saturday and weak ridging will be in place to the west and moving across the zones during the day. A strong jet at upper levels will be over the Pacific Northwest Saturday and spread east over the zones Saturday night and Sunday. Mid-level winds will increase to 45+ kts Saturday night and Sunday. This will bring very strong winds across the Rockies and adjacent plains. Some stability develops at lower levels after midnight and the will bring the best chance for strong winds spreading east. Currently, have some gusts above 58 mph over the Rockies but because of uncertainty will hold off on statements. Some strong winds as well at higher elevations will also occur across Southwest Montana by Sunday and will have to be monitored. Widespread precipitation will develop with the approach of a shortwave associated with these strong winds Saturday night and, once again, the chance of freezing rain will develop and will be included in the grids after midnight into Sunday morning. Some higher snow accumulations are expected at higher elevations in the southwest zones but widespread heavy snow is not expected. Zelzer Sunday night through Friday...A rather active weather pattern is setting up for much of the region for next week. At this time...we are not expecting significant snow storms...but rather several accumulating snowfall events that will cause impacts for daily commuters and travelers. Through much of the extended...the GFS13 and EC are in pretty good agreement. Temperatures will be near/a bit above normal Monday and into Tuesday...but then begin to turn colder Wednesday through Friday. For now I used a lower blend of the colder models for temperatures...but temperatures could be several degrees colder than currently forecast should the snowpack become a bit deeper than expected. Additionally...there is the potential for another high wind event over portions of North Central MT on Tuesday. In terms of precipitation...Southwest MT will continue to see precipitation Sunday night and into Monday morning...with scattered showers over North Central MT. The precipitation becomes fairly light and scattered Monday night through Tuesday. Then a fairly strong storm system will move through the region Wednesday afternoon through Christmas Day. At this time...it looks like Central and Southwest MT will see the brunt of this storm. At lower elevations...there will be a swath of 3 to 5 inches of snow...with around 8 to 10 inches in the mountains. It is too early to pin-point the exact area that will see this heavier snowfall...but right now that swath of heavier snow is forecast along a Helena to Bozeman line. This line of heavier snow could shift a bit over the next few days as later model runs get a better handle on the storm track. Brusda && .PRELIMINARY POINT TEMPS/POPS... GTF 42 28 40 34 / 10 30 10 20 CTB 40 26 36 29 / 10 10 0 20 HLN 37 22 36 28 / 30 50 10 40 BZN 35 18 33 27 / 30 60 10 50 WEY 33 20 32 27 / 60 60 40 70 DLN 38 20 35 31 / 50 50 10 50 HVR 39 26 39 26 / 0 30 10 20 LWT 44 25 41 29 / 0 30 10 30 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/NWSGreatFalls
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 2:51 PM MST | High Wind Watch | TFX | 36 hr | |
| Dec 19, 2:51 PM MST | Winter Storm Watch | TFX | 21 hr | |
| Dec 19, 2:51 PM MST | Winter Weather Advisory | TFX | 67 hr |
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.